Armour thyroid fatigue

Common Questions and Answers about Armour thyroid fatigue

armour-thyroid

Armour is a natural thyroid replacement derived from pig thyroid. Doctors (except naturopaths) do not like to prescribe it because they think it is inconsistent. It contains T1, T2, T3 and T4. Unless you have a problem converting T4 to T3, they would rather have you on the synthetic because it is consistent, although the generics, they say, have differences in the fillers they use and can be inconsistent, also.
I have been steadily gaining weight since she prescribed cortef 10mg and Armour thyroid 30mg 2x day with continued fatigue and exhaustion. After several years, I was informed if there may or may not be underlying thyroid conditon. I struggle with many other potential symptoms such as fatigue, cold extremities, dry skin. My endocrinologist does not want to try me on synthroid. She firmly believes in Armour.
I am on 15 grams of Armour thyroid and the only side effect that I have had is a little bit of sweating..I am also in menopause so I am not sure if this is why I am sweating more or the Armour. No other side effects thus far. I was on synthroid and it nearly took all of my hair out. I hated it.I kept asking the doctor about it and he was saying that it was nothing they could do because synthroid was the best medication to take.
Hi , I'm wondering if I have an adrenal issue. I am unable to tolerate Synthroid and just tried armour thyroid today at super low dosage and experienced incredible anxiety. What kind of treatment is there for adrenal fatigue?
they changed my meds agian to armour thyroid 2 tabs of 90 mg does anyone know about this med. This discussion is related to <a href='http://www.medhelp.org/posts/show/472367'>Help very confused</a>.
After learning about the importance of Free T3 here on the Forum, I got mine tested and confirmed as low in the range. Got my doctor to switch my meds from Synthroid to Armour Thyroid. After some tweaking, I am now taking 3 grains of Armour. My Free T3 is now 3.9 (range of 2.3 - 4.2) and Free T4 is .84 (range of .60 - 1.50), and I feel best ever. For info my TSH has been around .05 or lower for about 30 years now.
But then i started getting achy and dry skin,etc so i added a 1/4 of armour with 50 of levoxy in the morning and 1/2 grain of armour in afternoon. But now i still get tired...and I want to sleep. What's wrong!
Armour is not a 100% cure-all. If you are experiencing being hyper, Armour would not be for you, because it can make you even more hyper, which could be dangerous to your health. It might be best to treat your symptoms separate from each other and separate from thyroid. With your TSH going from hypo, hyper, etc. you might not have found the right dose for you. For some of us we have to alternate doses on different days because our levels fall between two med.
I have a relative that is using Armour Thyroid while she was leaving in the United States. She moved to Spain and would like to know if it is possible to get the same medication there or if there is an equivalent medication in Spain.\ Thanks.
Hi everyone, After a year on T4 meds (115 mcg daily), I switched to Armour 5 weeks ago due to lingering symptoms (fatigue, joint/muscle pains, dry skin, etc.). I began with 60mg of armour (1 grain), and stopped taking the T4 med completely. 3 weeks afterwards, the results were (no improvement with symptoms) - TSH - 0.34 (0.55 - 4.78) FT3 - 4.57 (3.5 - 6.5); which is 42% of the range. FT4 - 11.12 (10.3 - 19.7); which is 8% of the range. Raised to 90mg of armour (1.5 grain).
I know what your saying "Graveslady", the point im getting too, is WHEN i was on it why didnt it have any effect, i would think at that high dose, i would be sweating like a pig, losing weight, heart rate..ect. Hyperthyroid. Is it because "Armour Thyroid" has no effect on a healthy thyroid, or is my thyroid gland just not producing enough to even make me hyperthyroid. Which is why i dont have any effect.
I recently changed from sustained-release T3 to Armour Thyroid. I have fibromyalgia and chronic fatigue syndrome and I did okay on the T3 - not well, but better. I went to a new doctor and she wanted me on T4 as well so switched me to Armour and I have had so much leg and all over muscle pain. I wasn't sure if it was the Armour or what but it is much more pain than I have ever had (and different pain) even though I always have muscle aches, this is even more intense and constant.
Only had fatigue at night -- Wow - I am loving Armour so far. My swelling thyroid is still there, but, most of the other symptoms are gone. I am only tired now when I am supposed to be (after about 8:00 p.m.
but the doc said my thyroid antibodies were still kinda high, he did say i had thyroiditis, not graves, but maybe hashimotos? well at my last visit he prescribed armour thyroid 60 mg a day, or 1 grain i believe is what that converts to, i have not started taking it yet....
My doctor put me on thyroid armour for 2 plus years. Told me to stop its. Now have palpitation. How can I get rid of these.??
been on syn and levo, no results. I am brand new to Armour Thyroid just got my scrpt yesterday, at 30mg. Took my first pill today, how long should I take to start seeing and feeling a difference? When should I consider switching to something else, if this does not work? I am Hypo, Hashimotos, w/goiter. very bad hair loss and weight gain, no energy, very forgetful, mental clarity is poor... all the symptoms of hypo. Have heard alot of mixed feedback from the new reform.
Have been taking Synthroid for 10 years and wanted to try a more nature thyroid treatment, so had my M,D. switch me to Armour thyroid but within a few months there was a national shortage, so I was switched back to Synthroid. I recently had my Meridian testing done (by naturopath) and found that I could probably benefit from taking both together. I don't feel that I am converting the T-4 into T-3. I am unable to loss weight or increase my energy level. I currently take .50 mg of Synthroid daily.
I have been on Armour Thyroid (15 mg) from Sept. 2010 until June 2011 at a TSH of about 2.7. Was feeling good - even through Mastectomy in December and 6 weeks radiation treatments for breast cancer which I finished in April 2011. In June began to feel fatigued, TSH was up to 8. (Maybe result of radiation?) Began taking 30 mg Armour, after 4 weeks TSH was 6.6, Free T4 0.80, Free T3 3.5. Began taking 60 mg Armour on July 1 (10 days ago and have had sinus type headaches behind eyes every day.
But I still felt kind of crappy. Mostly fatigue and the mental effects (depression, anxiety). After about a week on Armour, my energy was better and the depression and anxiety are pretty much gone. I guess it's because of the T3 that's in Armour. I think my body wasn't able to convert the T4 in Synthroid into T3 well enough. It would definitely be worth a try for you.
I'ver seen a few postings about adrenal fatigue in this forum, and read that in the presence of taking Armour thyroid or maybe any thyroid supplement, that the symptoms of adrenal fatique can become worse. Maybe this can explain why I feel even less well on the armour? Was also told that 30 mg daily is a very small amount. I don't want to take a thyroid medication if it's not really needed.
Last year, Armour thyroid was changed and the manufacturer neglected to tell the medical community about this change. One day, as I went to my local pharmacy to pick up my prescription, they informed me that it was no longer available. As with my entire journey with Thyroid health, I researched and found out that the medication was on "back order" due to a shortage in Pig thyroid which is the main ingredient.
Can you post those labs again with their ranges?
A friend, who is a nurse with hyper, sent her a wonderful thyroid book. I was reading it and it talked about T3 therapy. I knew that Armour has both and thought there must be a correlation. My wife read it as well and thought there might be something to it. She faxed the chapter to her doc, and they ended up putting her back on Armour. She felt much better fairly early on. But she isn't back to where she was before.
hey guys thanks for this post, I just started my thyroid medication for the first time yesterday. told my Dr. to give me armour...so he did seeing that I had the signs and symptoms, etc.... but I dont know if its old or new armour-- when I went to the pharmacy they only had 0.
I switched to Armour in January after 22 years on Synthroid. I was doing pretty good on Armour, started at 90mg and slowly increased it over the months and 4 weeks ago am finally at 150mg. With the increase, it's almost as if I stopped taking the med altogether. I became hypo.Hair is falling out, big dark bags under my eyes and over-whelming fatigue. Any ideas as to what happened??
I have been on Armour and Erfa Thyroid alternatively for the past year. I took Armour 300 mg daily and combined 120, 90, 60, 30 and 15 mg pills. I did great on it for several months, and lost 16 pounds in water weight during the first eight weeks. Then I was prescribed the 240 and 300 mg pills and suddenly did not do so great anymore.
MedHelp Health Answers